Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 20, 2011, 5:59 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 5:59 PM EDT (21:59 UTC)
- Expired
- Aug 20, 2011, 6:25 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:01 PM EDT | TSTM WND DMG | 3 N Ridgeville, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN NEAR THE INTERSECTION OF I-26 AND OLD GILLIARD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS52 KCHS 202159
SVRCHS
SCC015-019-035-202300-
/O.NEW.KCHS.SV.W.0237.110820T2159Z-110820T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RIDGEVILLE...GIVHANS FERRY STATE PARK...GIVHANS...JEDBURG...
KNIGHTSVILLE...SLANDS BRIDGE...SUMMERVILLE...SANGAREE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3301 7989 3279 8032 3302 8041 3303 8039
3305 8041 3325 8035
TIME...MOT...LOC 2200Z 315DEG 18KT 3310 8028
$$
332 follow-up statements
484
WWUS52 KCHS 202216
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT SAT AUG 20 2011
SCC015-019-035-202300-
/O.CON.KCHS.SV.W.0237.000000T0000Z-110820T2300Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
616 PM EDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN BERKELEY...CENTRAL CHARLESTON AND EASTERN DORCHESTER
COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BROWNSVILLE TO RIDGEVILLE...OR ALONG A
LINE EXTENDING FROM SUMMERVILLE TO GIVHANS FERRY STATE PARK...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...COLLEGE PARK...CROWFIELD PLANTATION...DELEMAR
CROSSROADS...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...
JEDBURG...KNIGHTSVILLE...LADSON...MIDDLETON PLACE...RIDGEVILLE...
SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3301 7989 3279 8032 3302 8041 3303 8039
3305 8041 3325 8035
TIME...MOT...LOC 2216Z 315DEG 18KT 3302 8021 3310 8037
$$
33887
WWUS52 KCHS 202225
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SAT AUG 20 2011
SCC015-019-035-202235-
/O.CAN.KCHS.SV.W.0237.000000T0000Z-110820T2300Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
625 PM EDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BERKELEY...
CENTRAL CHARLESTON AND EASTERN DORCHESTER COUNTIES HAS BEEN
CANCELLED...
AT 618 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3301 7989 3279 8032 3302 8041 3303 8039
3305 8041 3325 8035
TIME...MOT...LOC 2225Z 315DEG 18KT 3299 8017 3307 8033
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 20, 5:30 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 530 PM EDT SAT AUG 20 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH SUNDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...THEN STALL AND EVENTUALLY DISSIPATE OVER OR NEAR THE AREA THROUGH THE MIDDLE OF NEXT WEEK...AS SURFACE HIGH PRESSURE BUILDS FROM THE ATLANTIC THROUGH THURSDAY. A TROPICAL CYCLONE MAY IMPACT THE SE LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UNTIL AFTER SUNSET...THUNDERSTORMS WILL REMAIN MOST COMMON ALONG COMPLEX MESOSCALE BOUNDARIES ACROSS INLAND SC COUNTIES. BOUNDARY INTERACTIONS/CELL MERGERS WILL CONTINUE TO SUPPORT A THREAT FOR ISOLATED/BRIEF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. WILL CONTINUE TO ASSESS POTENTIAL FOR OUTFLOW TO PUSH NEW THUNDERSTORMS TOWARD THE SC COAST...WHERE POPS REMAIN BELOW 15 PERCENT FOR NOW. TONIGHT...CONVECTION WILL DISSIPATE AS THE AIRMASS STABILIZES AFTER SUNSET AND THE REMAINDER OF THE OVERNIGHT SHOULD BE QUIET WITH JUST SOME SCT DEBRIS CLOUDS MOVING THROUGH. ISOLATED SHOWERS AND STORMS IN THE COUNTIES COULD STILL DEVELOP ALONG PERSISTENT BOUNDARIES OVER MIDLANDS/FAR INLAND COUNTIES BUT THAT WILL LARGELY DEPEND ON WHAT KIND OF CONVECTIVE COVERAGE THERE IS OVERNIGHT UPSTREAM. OVERNIGHT LOWS AGAIN WILL BE IN THE MID 70S ALONG THE COAST...LOW 70S INLAND. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...THE MID AND UPPER LEVEL RIDGE CENTERED IN TEXAS WILL ALIGN ITSELF EAST AND EAST-SE ACROSS THE NORTHERN GULF OF MEXICO...AS ONE SHORT WAVE LIFTS INTO THE ATLANTIC PRIOR TO DAYBREAK AND A SECOND AND STRONGER SHORT WAVE NOW IN THE MID MS VALLEY MOVES IN LATE AND CONTINUES INTO SUNDAY NIGHT. AT THE SAME TIME...THE SUB TROPICAL ATLANTIC RIDGE AT THE SURFACE IS SHUNTED SE AHEAD OF THE SHORT WAVE AND A LEE SIDE TROUGH THAT SAGS CLOSER TO THE AREA BY LATE IN THE DAY. MOISTURE WILL POOL BETWEEN THE SEA BREEZE AND THE INLAND TROUGH...WITH SOME INDICATIONS THAT PWATS COULD BE APPROACHING 2.25 OR MORE INCHES. THE FIRST HALF OF THE DAY LOOKS TO BE GENERALLY RAINFREE...BUT WITH CONVECTIVE TEMPS CLOSE TO 90 WE WILL EXPERIENCE SOME ISOLATED CONVECTION FORMING ALONG THE SEA BREEZE AND ACROSS SOME DIFFERENTIAL HEATING BOUNDARIES INLAND BY EARLY AFTERNOON. COVERAGE WILL THEN INCREASE DURING THE MID/LATE AFTERNOON AND CONTINUE INTO SUNDAY NIGHT AS THE SHORT WAVE ALOFT MOVES THROUGH. THERE ARE INDICATIONS THAT SOME ORGANIZED CLUSTERS OF CONVECTION WILL FORM LATE IN THE DAY AND INTO SUNDAY NIGHT AS A JET MAX ALOFT MOVES NEARBY...AND UPPER DIVERGENCE OCCURS IN RESPONSE TO THIS AND THE SHORT WAVE. FOR NOW WE/LL SHOW A SOMEWHAT CONSERVATIVE FORECAST OF SCATTERED POPS LATE SUNDAY INTO SUNDAY NIGHT...BUT WOULD SUSPECT THAT POPS WILL NEED TO BE BUMPED UP INTO AT LEAST THE LIKELY RANGE FOR PARTS OF THE AREA IN LATER FORECASTS. THERMODYNAMICS ARE FAVORABLE FOR AT LEAST SOME STRONG OR EVEN ISOLATED SEVERE WEATHER...BUT PROBABILITIES AND COVERAGE ARE TOO LOW TO INCLUDE ION THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. DCAPES OF 800-1000 J/KG SUGGEST THAT STRONG DOWNBURSTS OF WIND ARE POSSIBLE IN SOME STORMS LATE SUNDAY/SUNDAY NIGHT. WITH 850 MB TEMPS NEAR 18-19C AND LOW LEVEL THICKNESS VALUES OF 1430-1440 METERS...PLUS A WEST OR NW FLOW ABOVE THE BOUNDARY LAYER SUPPORTS MAX TEMPS IN THE LOWER TO MIDDLE 90S. MONDAY...THE SHORT WAVE FROM SUNDAY NIGHT WILL HAVE EXITED OFF INTO THE ATLANTIC BY DAYBREAK...WHICH LEAVES US WITH NVA DURING MOST OF THE DAY UNTIL A WEAK SHORT WAVE MOVES IN LATE. THE SUB TROPICAL ATLANTIC RIDGE WILL BE SHUNTED FURTHER SE AS A COLD FRONT APPROACHES FROM THE NW...BUT STRUGGLES TO MAKE IT INTO THE AREA UNTIL MONDAY NIGHT. THERE ARE DEFINITELY SOME FACTORS THAT POINT TOWARD THE POSSIBILITY OF SOME SEVERE WEATHER. THERE IS THE NOSE OF AN UPPER JET THAT POKES IN FROM THE OHIO VALLEY...WHILE HEIGHTS ALOFT SLOWLY7 FALL THROUGH THE DAY. LAPSE RATES ARE BETTER THAN ON SUNDAY WITH EVEN SOME 0-6 KM BULK SHEAR NEAR 30 KT. WITH DRIER MID LEVEL AIR OUR DCAPES WILL BE AS HIGH AS 1200-1400 J/KG...SO DAMAGING DOWNBURST WINDS ARE POSSIBLE IN SOME STORMS. BUT GIVEN THE NVA AND THE MAIN MOISTURE AXIS THAT LOOKS TO PUSH OFFSHORE...WE ARE HESITANT TO ADD MENTION TO THE HAZARDOUS WEATHER OUTLOOK. BUT KEEP IN MIND THAT SPC HAS THE AREA IN 5 PERCENT PROBABILITIES OF SEVERE WEATHER...AND THIS COULD BE ADJUSTED UPWARDS IN THE EARLY MORNING FORECAST ON SUNDAY. RAIN PROBABILITIES WILL BE IN THE 40 PERCENT RANGE...HIGHEST OVER EASTERN AREAS WHERE THE SEA BREEZE WILL LIE. COMPRESSIONAL HEATING AHEAD OF THE FRONT AND 850 MB TEMPS THAT ARE ABOUT A DEGREE HIGHER SUPPORTS MAX TEMPS SIMILAR TO OR A DEGREE OR SO HIGHER THAN ON SUNDAY. TUESDAY...THE COLD FRONT WILL SETTLE INTO THE AREA...BUT BECOMES DIFFUSE AS HIGH PRESSURE BUILDS FROM OUT OF THE VIRGNIA/S AND PA. WHILE THERE IS A DECREASE IN MOISTURE AND THERMODYNAMICS...THERE IS STILL ENOUGH FORCING FROM THE SEA BREEZE AND LOW LEVEL CONVERGENCE WITHIN A SHALLOW EAST TO NE FLOW TO ALLOW FOR 20-30 POPS. HIGHEST CHANCES WILL BE SOUTH OF I-16 IN SE GA WHERE BEST MOISTURE AND LIFT WILL BE FOUND. WITH AN ONSHORE SYNOPTIC FLOW WE WILL KNOCK ABOUT 1-2 DEGREES ON OUR MAX TEMPS...MAINLY REACHING THE 90-95 DEGREE RANGE AWAY FROM THE BEACHES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THERE REMAINS A LOT OF UNCERTAINTY IN THE DETAILS OF THE EXTENDED FORECAST...AS ALL MODELS INDICATE SOME POTENTIAL INFLUENCE FROM A TROPICAL CYCLONE BY LATE IN THE WEEK. AS THESE DEVELOPMENTS ARE QUITE FAR OUT INTO THE FORECAST PERIOD...PREFER TO TAKE A CONSERVATIVE APPROACH AT THIS TIME. BUT ALL PERSONS IN SE SC AND SE GA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THE TROPICS THROUGH THE NATIONAL HURRICANE CENTER. SURFACE HIGH PRESSURE WILL REBUILD BEHIND THE GRADUALLY DISSIPATING FRONT ACROSS THE SOUTHEAST STATES AND SETTLES BACK OVER THE ATLANTIC BY THE MIDDLE OF THE WEEK. WE WILL MAINTAIN CHANCE POPS INTO THE WEEKEND TO HINT AT THIS UNSETTLED PATTERN...WHILE KEEPING TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL NORMALS. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... THUNDERSTORMS APPROACHING KSAV HAD DISSIPATED...WHILE INLAND THUNDERSTORMS COULD PUSH SOUTH ALONG I-26 AND TOWARD KCHS AROUND 00Z. OTHERWISE...VFR THROUGH THE TAF PERIOD. EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS EACH DAY...EXCEPT FOR MAYBE TUESDAY. && .MARINE... WINDS WILL GENERALLY BE SOUTH OVERNIGHT...TURNING MORE SOUTHWEST THROUGH MORNING. BUOY OBSERVATIONS SHOW COMBINED SEAS ARE MAINLY 9 SECOND SWELLS WITH WAVE HEIGHTS OF 2 TO 3 FEET. WITH FORECAST WINDS IN THE 10 KT RANGE...WILL CONTINUE TO FORECAST SEAS MAINLY 2 TO 3 FEET THROUGH SUNDAY MORNING...PERHAPS AS HIGH AS 4 FT BEYOND 20 NM...WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS. SUNDAY THROUGH WEDNESDAY...THE COASTAL WATERS WILL LIE ALONG THE NW EDGE OF THE SUB TROPICAL RIDGE SUNDAY/SUNDAY NIGHT...WITH SOME MODEST PINCHING OF THE PRESSURE GRADIENT BETWEEN THE RIDGE AND AN UPSTREAM COLD FRONT. WITH SOME ENHANCEMENT DUE TO SEA BREEZE CIRCULATIONS SUNDAY AFTERNOON/EVENING AND A 20-25 KT LOW LEVEL JET SUNDAY NIGHT...WE ARE LOOKING AT SOUTH TO SW WINDS REACHING AS HIGH AS 15 OR 20 KT. WHILE THERE COULD BE A PERIOD OF SLIGHTLY HIGHER WINDS ACROSS AMZ350 SUNDAY NIGHT...LATEST THINKING IS THAT WE/LL REMAIN JUST BELOW ANY SCA CONDITIONS. SEAS DURING THIS TIME WILL BE THE COMBINATION OF 2-3 FOOT SWELLS AND 2-3 FOOT WIND WAVES...BUT SIGNIFICANT WAVE HEIGHT WILL GENERALLY HOLD AT 4 FEET OR LESS. THE ATLANTIC RIDGE WILL SLOWLY PUSH SE MONDAY AS IT GIVES WAY TO A COLD FRONT MONDAY NIGHT INTO TUESDAY. SOUTH AND SW WINDS AHEAD OF THE FRONT WILL SHIFT AROUND TO THE EAST AND NE IN WAKE OF THE FRONTAL PASSAGE...BUT SPEEDS WILL BE LIMITED TO 15 KT OR LESS. SEAS WILL REACH NO HIGHER THAN 3 OR 4 FEET. MARINERS ARE ADVISED THAT SHOULD SOME ORGANIZED CONVECTION DEVELOP OVER LAND SUNDAY THROUGH MONDAY...THAT WITH A WESTERLY STEERING FLOW THERE COULD BE SOME STRONG TO SEVERE STORMS THAT IMPACT THE MARINE AREA. DAMAGING WINDS AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE. THE COLD FRONT WILL DISSIPATE DURING MID WEEK AS THE ATLANTIC RIDGE BUILDS BACK INTO THE LOCAL WATERS. THIS KEEPS AN ONSHORE FLOW GOING AT LESS THAN 15 KT DURING THIS TIME...WITH SEAS 3 FT OR LESS ON WEDNESDAY...PERHAPS BUILDING A FOOT OR SO ON THURSDAY. FOR LATE IN THE WEEK OUR ATTENTION SHIFTS TO A POSSIBLE TROPICAL CYCLONE THAT COULD BE SOMEWHERE TO THE SOUTH OR SW OF THE AREA. PLEASE REFER TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 20, 3:38 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 338 AM EDT SAT AUG 20 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-210745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 338 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 4:30 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SAT AUG 20 2011
SCZ047-202100-
INLAND JASPER-
430 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF TARBORO...MOVING NORTHEAST
AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GILLISONVILLE...GRAHAMVILLE...PINELAND...RIDGELAND...SWITZERLAND...
TARBORO AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3271 8106 3244 8091 3238 8117 3241 8119
3244 8120 3247 8119 3247 8120 3249 8123
3254 8124
TIME...MOT...LOC 2031Z 243DEG 25KT 3249 8123
33Local storm report, Aug 20, 4:38 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 ESE SPRINGFIELD 32.35N 81.34W
08/20/2011 EFFINGHAM GA LAW ENFORCEMENT
LARGE TREE LIMBS WERE BLOWN DOWN AND WERE BLOCKING
ROUTE 119 NEAR EFFINGHAM COUNTY HIGH SCHOOL.
&&
EVENT NUMBER CHS1100877
04Special weather statement, Aug 20, 4:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT SAT AUG 20 2011
SCZ043-044-202130-
DORCHESTER-INLAND COLLETON-
440 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 530 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SMOAKS...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COLLETON...HARLEYVILLE...INDIAN FIELD...PADGETTS...
REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3329 8048 3326 8044 3297 8039 3299 8097
3309 8093 3307 8090 3309 8089 3313 8090
3314 8089 3334 8050
TIME...MOT...LOC 2040Z 276DEG 9KT 3316 8079
33Special weather statement, Aug 20, 4:59 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT SAT AUG 20 2011 SCZ042-047-051-202130- COASTAL JASPER-HAMPTON-INLAND JASPER- 459 PM EDT SAT AUG 20 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER COUNTIES THROUGH 530 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FURMAN TO TILLMAN...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...COOSAWHATCHIE...CUMMINGS...FURMAN... GILLISONVILLE...GRAHAMVILLE...GRAYS...OLD HOUSE...PINELAND... RIDGELAND...ROBERTVILLE...SCOTIA...SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3288 8099 3247 8085 3236 8114 3270 8126 TIME...MOT...LOC 2059Z 239DEG 19KT 3268 8117 3247 8109 33
Special weather statement, Aug 20, 5:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT SAT AUG 20 2011
SCZ044-045-202130-
DORCHESTER-INLAND BERKELEY-
505 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 530 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF EBENEZER TO NEW HOPE...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...GIVHANS FERRY STATE PARK...JEDBURG AND RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3319 8010 3309 8017 3299 8039 3303 8040
3304 8039 3305 8041 3321 8043 3327 8045
3326 8043 3327 8037 3328 8035 3327 8030
3330 8026
TIME...MOT...LOC 2105Z 002DEG 13KT 3335 8051 3316 8019
33Special weather statement, Aug 20, 5:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT AUG 20 2011
SCZ044-045-202215-
DORCHESTER-INLAND BERKELEY-
549 PM EDT SAT AUG 20 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 615 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PRINGLETOWN...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JEDBURG...KNIGHTSVILLE...RIDGEVILLE...SANGAREE...SLANDS BRIDGE AND
SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3302 8014 3301 8018 3299 8016 3292 8021
3305 8040 3324 8034 3319 8001
TIME...MOT...LOC 2149Z 292DEG 17KT 3314 8030
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:45 PM EDT | Special Weather Statement | CHS | Allendale | 45 min |
| Aug 20, 2:52 PM EDT | Special Weather Statement | CHS | Berkeley | 38 min |
| Aug 20, 3:29 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Aug 20, 4:25 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Aug 20, 4:30 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Aug 20, 4:40 PM EDT | Special Weather Statement | CHS | Dorchester | 50 min |
| Aug 20, 4:59 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Aug 20, 5:05 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Aug 20, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 43 min |
| Aug 20, 5:49 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.